By the same authors

From the same journal

Implicit function theorem and Jacobians in solvation and adsorption

Research output: Contribution to journalArticlepeer-review

Published copy (DOI)

Author(s)

Department/unit(s)

Publication details

JournalPhysica A: Statistical Mechanics and its Applications
DateSubmitted - 19 Nov 2020
DateAccepted/In press - 30 Jan 2021
DateE-pub ahead of print (current) - 1 Feb 2021
DatePublished - 1 May 2021
Volume570
Early online date1/02/21
Original languageEnglish

Abstract

The use of Jacobians in chemical thermodynamics has focused chiefly on explicit functions. We generalize this powerful method to incorporate implicit functions. Considering a slight deviation from equilibrium, governed by the Gibbs-Duhem equations, is demonstrated to simplify the theories of preferential solvation and adsorption significantly. Since these deviations are zero at equilibrium, implicit function theorem can be applied by postulating their differentiability. A generalization to multiple component solutions is straightforward by virtue of Jacobians and the implicit function theorem.

Bibliographical note

©2021 Elsevier B.V.All rights reserved.This is an author-produced version of the published paper. Uploaded in accordance with the publisher’s self-archiving policy.

Discover related content

Find related publications, people, projects, datasets and more using interactive charts.

View graph of relations